Alert archive / Louisiana / Small Craft Advisories in 2011
Small Craft Advisory 97, NWS New Orleans, LA
NWS New Orleans, LA issued this small craft advisory at Apr 3, 2011, 3:23 PM CDT. It took effect at Apr 3, 2011, 4:00 PM CDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2011, 3:23 PM CDT (20:23 UTC)
- In effect from
- Apr 3, 2011, 4:00 PM CDT
- Expired
- Apr 4, 2011, 7:00 PM CDT
- In force
- 27 hr
- Issued by
- NWS New Orleans, LA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Apr 3, 12:47 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Apr 3, 12:47 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 1247 PM CDT SUN APR 3 2011 .AVIATION... GENERALLY VFR CONDITIONS EXPECTED TO PREVAIL THROUGH THE AFTERNOON HOURS...THOUGH A FEW SITES STILL STRUGGLING WITH MVFR CIGS. EXPECT WINDS TO REMAIN ELEVATED OVERNIGHT...THOUGH GUSTS SHOULD DIE DOWN AFTER SUNSET. WITH WINDS FORECAST TO REMAIN IN THE 10 TO 15 KT RANGE OVERNIGHT...EXPECT THE MAIN CONCERN TO BE LOW CIGS AT ALL TERMINALS. HAVE INCLUDED CIGS AROUND 800 FT BEGINNING AROUND 06Z AND LASTING THROUGH ABOUT 15Z. CIGS WILL BE SLOW TO LIFT MONDAY... WITH MVFR CIGS EXPECTED TO PREVAIL THROUGH AT LEAST 18Z. CONDITIONS WILL DETERIORATE AGAIN AFTER 18Z AS A COLD FRONT MOVES INTO THE AREA AND CONVECTION...SOME STRONG TO SEVERE...SPREADS EASTWARD. && .PREV DISCUSSION... /ISSUED 826 AM CDT SUN APR 3 2011/ SOUNDING DISCUSSION... NO PROBLEMS WITH THE FLIGHT THIS MORNING. A CONTINUED DRY AIR MASS WITH A PW OF 0.64 INCHES. A VERY STEEP SHALLOW INVERSION WITH TEMPERATURES RANGING FROM THE MID 50S TO THE UPPER 60S BETWEEN THE SURFACE AND 950 MB. WITH THAT IN MIND...TEMPERATURES WILL WARM RAPIDLY THROUGH MID MORNING. PATCHY DENSE RADIATION FOG DEVELOPED BELOW THE INVERSION AS DEWPOINT DEPRESSIONS ARE AROUND ZERO DEGREES. A LIGHT TO MODERATE SOUTHERLY FLOW IN PLACE BETWEEN THE SURFACE AND AROUND 800 MILLIBARS AND A LIGHT PRIMARILY WESTERLY FLOW IN PLACE ALOFT. PREV DISCUSSION... /ISSUED 333 AM CDT SUN APR 3 2011/ SHORT TERM... WEATHER CONDITIONS ACROSS THE REGION TODAY AND TONIGHT SHOULD BE QUIET AS SURFACE HIGH PRESSURE BEGINS TO MOVE EAST WITH LIGHT TO MODERATE SOUTHERLY FLOW OVERSPREADING REGION. HIGH TEMPS SHOULD REACH LOWER 80S MOST AREAS EXCEPT A FEW DEGREES COOLER AT LOCATIONS ADJACENT TO COASTAL WATERS. OVERNIGHT LOWS WILL BE IN THE UPPER 60S AND LOWER 70S AS SOUTHERLY FLOW AND INCREASING MOISTURE SUPPRESSED OVERNIGHT COOLING. MAIN PERIOD OF CONCERN WILL BE MONDAY AFTERNOON THROUGH EVENING AS DEEP MID LEVEL TROUGH EXTENDING FROM GREAT LAKES TO GULF COAST SWINGS THROUGH REGION. ECMWF STILL LOOKS A BIT MORE POTENT THAN THE GFS AS IT HAS SOMEWHAT STRONGER SHORT WAVE THAT ROTATES THROUGH THE BASE OF THE TROUGH...SHARPENING IT AS IT MOVES THROUGH. SOME MID LEVEL WARM AIR EARLY MONDAY MORNING MAY BE A SUPPRESSING FACTOR FOR CONVECTION...BUT AS WE GET INTO THE AFTERNOON AND HEIGHTS FALLS AND ASSOCIATED STEEPENING MID LEVEL LAPSE RATES SHOULD ERODE CAP AND SUPPORT MODERATE INSTABILITY ACROSS THE REGION. WIND FIELDS CERTAINLY SUFFICIENT FOR SEVERE CONVECTION. MAIN SEVERE MODE ALONG THE FRONT SHOULD BE LINEAR WITH BOWING SEGMENTS AS IT MOVES THROUGH THE REGION DURING THE LATER AFTERNOON AND EVENING...HOWEVER DISCREET CELLS THAT FIRE IN ADVANCE OF THE FRONT WILL LIKELY BECOME SEVERE IN THE STRONGLY SHEARED ENVIRONMENT WITH THREAT OF ISOLATED TORNADOES AND LARGE HAIL. HAVE INCLUDED THE MENTION OF SEVERE CONVECTION ON MONDAY AFTERNOON. EXPECT CONVECTION TO BE WINDING DOWN FROM WEST TO EAST DURING THE EARLY MORNING HOURS ON TUESDAY. LONG TERM... AFTER THE STRONG UPPER TROUGH PASSES THROUGH THE REGION MONDAY NIGHT EARLY TUESDAY...WEATHER PATTERN GETS FAIRLY QUIET DURING THE REMAINDER OF THE WEEK. NORTHWEST FLOW AT MID LEVELS AND HIGH PRESSURE BUILDING OVER THE REGION ON TUESDAY AND EARLY WEDNESDAY WILL BRING COOL AND DRY WEATHER TO REGION. DRY AIR WILL SUPPORT LARGE DIURNAL RANGE OF TEMPS. LOWS WILL BE IN THE 40S ACROSS MUCH OF THE AREA WITH HIGHS IN THE 70S. HIGH MOVES EAST OF REGION LATER IN THE WEEK ALLOWING SOME MOISTURE RETURN AND MODERATING TEMPERATURES. SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS WILL TAKE PLACE LATER THU AS WEAK DISTURBANCE MOVES TO NORTH OF REGION. MARINE... ONSHORE FLOW TO INCREASE TODAY WITH EXERCISE CAUTION CONDITIONS EXPECTED BY NOON ACROSS MOST COASTAL WATERS. THE TIDAL LAKES AND MISSISSIPPI SOUND SHOULD SEE CONDITIONS EASE SLIGHTLY FOR THE EVENING...WITH WINDS REMAINING UP OVER THE OPEN WATERS...WHERE THE EXERCISE CAUTION HEADLINE WILL CONTINUE THROUGH THE OVERNIGHT HOURS. ANTICIPATE THAT SMALL CRAFT ADVISORIES WILL NEED TO BE INSTITUTED IN LATER FORECASTS FOR THE DAYTIME HOURS ON MONDAY. MODEL TIMING STILL BOUNCING AROUND A BIT WITH THE TIMING OF COLD FRONTAL PASSAGE. GFS STILL TOO FAST...BUT ECMWF TIMING HAS GOTTEN RATHER CLOSE TO NAM TIMING...WHICH WILL BE USED FOR THE FIRST 72 HOURS OF THE FORECAST. THIS WILL BRING THE FRONT INTO THE COASTAL WATERS AROUND MIDNIGHT MONDAY NIGHT...WITH SEVERE THUNDERSTORMS LIKELY IN ADVANCE OF THE FRONT. DEFINITELY WILL HAVE SMALL CRAFT ADVISORY CONDITIONS MONDAY NIGHT....WITH SOME POTENTIAL FOR GALE FORCE WINDS BEHIND THE FRONT. LATER SHIFTS MAY NEED TO INSTITUTE A GALE WATCH IF TRENDS CONTINUE. SEAS MAY GET AS HIGH AS 7 TO 10 FEET BEHIND THE FRONT. TUESDAY WILL BE A HAZARDOUS DAY ON THE WATERS BEFORE CONDITIONS BEGIN TO EASE. && .PRELIMINARY POINT TEMPS/POPS... MCB 83 68 84 42 / 10 10 70 40 BTR 83 70 84 45 / 10 10 70 40 ASD 82 69 86 48 / 10 0 40 70 MSY 82 70 86 53 / 10 0 40 60 GPT 80 70 85 50 / 0 0 40 70 PQL 80 66 83 49 / 0 0 30 70 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && AVIATION...95/DM SOUNDING...GP MARINE...35 REST OF DISCUSSION...21
Hazardous weather outlook, Apr 3, 10:57 AM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1057 AM CDT SUN APR 3 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-041600- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 1057 AM CDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT EXERCISE CAUTION HEADLINE IS IN EFFECT FOR THE COASTAL WATERS THROUGH TONIGHT. SOUTHERLY WINDS WILL INCREASE TO 15 TO 20 KNOTS THIS AFTERNOON IN ADVANCE OF AN APPROACHING COLD FRONT AND WILL REMAIN ELEVATED OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE ENTIRE OUTLOOK AREA MONDAY THROUGH MONDAY EVENING. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO AFFECT THE AREA EARLY MONDAY AHEAD OF AN APPROACHING COLD FRONT. A FEW OF THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...ISOLATED TORNADOES AND DAMAGING STRAIGHT LINE WINDS. AS THE COLD FRONT MOVES THROUGH THE AREA...IT WILL BE ACCOMPANIED BY A STRONG SQUALL LINE WITH NUMEROUS THUNDERSTORMS...SOME OF WHICH WILL BE STRONG TO SEVERE. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING STRAIGHT LINE WINDS...THOUGH LARGE HAIL AND ISOLATED TORNADOES WILL REMAIN POSSIBLE. THE MOST LIKELY TIMING FOR SEVERE WEATHER APPEARS TO BE MONDAY AFTERNOON AND EVENING. THE THREAT OF SEVERE WEATHER SHOULD END BY LATE MONDAY EVENING AS THE FRONT MOVES AWAY FROM THE AREA. MARINE... SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP IN ADVANCE OF THE COLD FRONT BY EARLY MONDAY AND WILL CONTINUE IN THE WAKE OF THE FRONT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ON MONDAY IN SUPPORT OF SEVERE WEATHER OPERATIONS. STORM SPOTTERS AND MEMBERS OF THE EMERGENCY MANAGEMENT COMMUNITY SHOULD CONTINUE TO MONITOR FUTURE FORECASTS CONCERNING THE POTENTIAL FOR SEVERE WEATHER MONDAY. 95/DM
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:23 PM CDT | Gale Watch | LIX | 24 hr | |
| Apr 3, 3:23 PM CDT | Wind Advisory | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 6 more | 40 hr |
Nearby
Small Craft Advisories in Louisiana, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.